Forum

Tecfidera

Hi

This is my first ever post to an MS Forum. I was diagnosed late last year… Still a bit traumatised!

I want to post a little thing about my experience of taking Tecfidera (which I have been taking for about four months). The first two months were horrific. I suffered terrible stomach pain, nausea to the point of being sick a couple of times a day, migraine like headaches, generally I felt awful. I was also feeling pretty depressed because I’d looked forward to taking this drug for months.

Then one day I woke up and… I felt fine! Out of the blue I was OK.

Having spent two months searching the internet for tips on how to cope with the side effects or news of miraculous recoveries (which I didn’t find) I felt I must write about my experience in the hope that it helps someone (I was almost ready to give up).

I have since been told that in my bloods, my lymphocytes (prior to my recovery) were very very low. They have since returned to be within the normal range (my neuro was quite interested in this as my story of recovery was corroborated by this news)

Hope this maybe helps someone!

MS is (edited)

Lx

I am sorry your experience of Tecfidera was not good at the start. It just goes to show that we are all so different.

Thankfully your body has got used to it now.

From what i have read - the side effects are usually minimal for the majority of people. You have been very unlucky.

I am on week 13 now of taking Tecfidera. I’ve been lucky as all i have had is a bit of flushing which can be managed with aspirin.

I hope you continue to do well. I hope your post has helped others to try to persevere if they are struggling with side effects.

Take care

Teresa.x

Thanks Teresa for your reply. X

I couldn’t believe it when my ms nurse told me that the majority of people on tecfidera had no side effects. My reaction was so dramatic. I was very jealous! Though I also heard that a few people have been hospitalised so I guess I was a little lucky too!

I also got the flushing which didn’t seem to follow any pattern, so I couldn’t predict when it would happen. It was occasionally really embarrassing! My embarrassment only adding to the lobster look! But the flushing has also become a thing of the past. Not taking aspirin anymore.

Almost scared to write all this down in case it all comes back!

Hope you remain side effect free

Lx

1 Like

i have to have a lymphocyte test every 3 months because of my tecfidera

My flushing has gone away now also. Lets hope that’s the end of looking like a tomato! lol!

I’m not taking any aspirin now either.

I have some neuropathic pain at the moment and instead of treating it with other medication my neuro has decided to see if the Tecfidera has an effect on it. I hope so because it’s driving me nuts!

Best wishes

Teresa. X

Hi I’m on day four of taking it . It’s making my whole body vibrate . Can’t get out bed as when I standit gets worse . Help I’m stopping taking them it’s horric . I think I take my chances without dmds as they make it worse x